MAUDE Adverse Event Report: Stryker GmbH Locking Screw,T8 Full Thread, 2.7mm/L20mm; Screw, fixation, bone

Stryker GmbH Locking Screw,T8 Full Thread, 2.7mm/L20mm; Screw, fixation, bone
Catalog Number 656320
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/20/2026
Type of Reportable Event Serious Injury
Event or Problem Description
As reported "the variax 2 plate was implanted on (b)(6) 2025 and fractured outside a medical facility.Subsequent removal and reosteosynthesis took place on (b)(6) 2026." additionally, upon product return it was identified that one of the screws was also broken.
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.Four screws were received for evaluation; however, one screw had fractured at the distal end, and the broken fragment was not returned for analysis.Examination of the remaining screws revealed severe deformation of the initial locking threads, which is prominent and visible on the screw holes on the plate.The broken surface characteristics suggest a combined fatigue and brittle failure mechanism.This assessment is based on the relatively flat fracture surface indicative of progressive crack propagation, along with shiny areas observed at the fracture edges and corners, which are consistent with the final rapid fracture and separation of the component.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.No product related issue could be detected during the performed investigation of the returned device.Regarding the root cause of the implant failure no conclusive statement can be provided, because key clinical information (e.G.X-rays in different planes, clinical status, patient activity, assessment of the treating physician or operation reports) is missing.The root causes in such cases are often complex and multifactorial and cannot be determined scientifically without this decisive evidence.Due to these limitations, we are unable in such cases to provide statements about the patient, the procedure and/or the device in relation to cause of the failure.If any additional information is provided, the investigation will be reassessed.

Brand Name
Locking Screw,T8 Full Thread, 2.7mm/L20mm
Common Device Name
Screw, fixation, bone
Manufacturer (Section D)
Stryker GmbH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
Stryker GmbH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
+1(201)831-5000
MDR Report Key50117582
Report Number0008031020-2026-00941
Device Sequence Number10250675
Product Code HWC
UDI-Device Identifier07613327068702
UDI-Public(01)07613327068702(10)1000589436
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Other
Type of Report Initial
Report Date (Section B) 08/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number656320
Device Lot Number1000589436
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/07/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/07/2026
Initial Report FDA Received Date08/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown